problems again

I have been told that i have sinus traycardia( i may have spelled
it wrong). I have been sick for a month with constant coughing
and congestion.they have put me on antibiotic 3 times.
i am dizzy and short of breath.some chest pain off and on.
they are sending me to my heart dr again.
What is this condition.i have a pacemaker.
could someone help?


3 Comments

Sinus Traycardia

by Ripple - 2007-04-22 04:04:05

Happy,

I got a pacemaker in '03 and I was dianosed with sinus traycardia last year. I was givening the following information to try and help me understand my illiness. Didn't do much for me, but maybe it will help you.

Sinus Tachycardia (ST) is a condition in which an individual’s resting heart rate is abnormally high (greater than 100 beats per minute), their heart rate increases rapidly with minimal exertion, and their rapid heart rate is accompanied by symptoms of palpitations, fatigue, and exercise intolerance. ST is not associated with an abnormal electrical pattern on the ECG. The heart rhythm in ST appears to arise from within the sinus node, the cardiac structure that generates the normal heart rhythm.

The most prominent symptoms of palpitations, fatigue and exercise intolerance, ST can also be associated with a host of other symptoms including a drop in blood pressure upon standing, blurred vision, dizziness, tingling, shortness of breath, and sweating.
These patients most often have a resting heart rate of greater than 100 beats per minute, but it characteristically drops to 80 – 90 beats per minute while they are asleep. With even minimal exertion, the heart rate rapidly accelerates to 140 – 150 beats per minute. Palpitations (an unusual awareness of the heart beat) are a prominent symptom even though (as is often the case) there are no “abnormal” heart beats occurring. The symptoms experienced by sufferers of ST can be quite disabling and anxiety-producing.

Drug therapy for ST has generally been limited to beta blockers, calcium channel blockers, and antiarrhythmic drugs. These are the drugs that have a direct effect on the sinus node, so using them makes sense. But limiting drug use to these agents is a result of the fact that ST is usually diagnosed and treated by cardiologists. Beta blockers block the effect of adrenaline on the sinus node, and since patients with ST have an exaggerated response to adrenaline, using beta blockers is logical. Unfortunately, they do not work in all patients.

Calcium blockers and antiarrhythmic drugs have a direct effect on the “firing rate” of the sinus node. But calcium blockers have been only marginally effective in these patients, and antiarrhythmic drugs are not only minimally effective, they expose patients to a relatively high degree of toxicity.

Rip

Sinus tachy

by tcrabtree85 - 2007-04-22 10:04:01

Sinus tachy was what I originally was diagnosed with. What Rip wrote above explains it pretty good. They have a lot of websites that you can look at also to help explain it better. I was placed on a lot of medications to try to get my heart to lower and didn't work. Now after having an EP study I had to have too much removed so they had to place the pm in.
Though this last ER visit I had some tacy present and it was all because the pm needed adjusted. I would ask your dr.'s a lot of questions. Please keep us updated on what happens. You are in my thoughts and prayers!
Tammy

Another good site

by joeoo99 - 2007-04-24 04:04:22

Go to the Cleveland Clinic online, they have a great cardiac section/forum and they are a hospital that specializes in heart related problems.

You know you're wired when...

You have a shocking personality.

Member Quotes

I can bike a 40-50 tour with no trouble.